Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

5 weeks pregnant, depression, loss of appetite. Taking citalopram. Safe to consume during pregnancy?

Hi, I am in the 5th week of pregnancy and am feeling really depressed with a loss of appetite and lacking interest in anything. I am on a low dose (20mg) of Citalopram which I am reducing since finding out I was pregnant. Are there safe medications for depression during pregnancy and would it be safe to increase my dose of Citalopram?
Asked On : Sat, 19 Jan 2013
Answers:  1 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Mar 2013
Thanks for your query.
Citalopram use during early pregnancy has not shown to have any major risk.
In late pregancy, its use affects the newborn.
Kindly do not titrate the dose yourself, and consult a pyshiatrist, who will modify treatment based on the pregnancy and your condition.
Here is a study for you to go through

Take care.
Answered: Sat, 19 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor